Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 136, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 13, 2015, 9:23 AM PDT. It took effect at Apr 13, 2015, 5:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2015, 9:23 AM PDT (16:23 UTC)
- In effect from
- Apr 13, 2015, 5:00 PM PDT
- Expired
- Apr 13, 2015, 11:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 7:32 AM PDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 13, 7:32 AM PDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
732 AM PDT MON APR 13 2015
.SYNOPSIS...A COLD FRONT WILL BRING LIGHT TO MODERATE RAIN THIS
AFTERNOON AND TONIGHT...PRIMARILY FOR AREAS NORTH OF MENDOCINO
COUNTY. SOME LIGHT SNOW ACCUMULATIONS WILL ALSO BE POSSIBLE AT
HIGH ELEVATIONS. TEMPERATURES WILL BECOME MUCH COOLER TUESDAY
MORNING AND WEDNESDAY MORNING WITH THE POTENTIAL FOR WIDESPREAD
FROST.
&&
.UPDATE...QUICK UPDATE TO THE MORNING FORECAST TO EMLIMINATE FOG
AND DRIZZLE. CLOUDS DECKS ARE MUCH HIGHER THAN INITIALLY FORECAST
AND AREA WEBCAMS DO NOT SHOW FOG OR ANY SIGNS OF DRIZZLE.
OTHERWISE, THE FORECAST LOOKS TO BE IN GOOD SHAPE. BFG
&&
.PREV DISCUSSION......ISSUED AT 458 AM PDT...
SYNOPSIS...ANOTHER FRONT WILL BRING A PERIOD OF LIGHT TO MODERATE
RAIN LATE MONDAY AFTERNOON AND MONDAY NIGHT PRIMARILY FOR AREAS
NORTH OF MENDOCINO COUNTY. SOME LIGHT SNOW ACCUMULATIONS WILL ALSO
BE POSSIBLE AT HIGH ELEVATIONS. TEMPERATURES WILL BE MUCH COLDER
TUESDAY MORNING THROUGH WEDNESDAY MORNING...AND WIDESPREAD FROST
CAN BE EXPECTED...PARTICULARLY ON WEDNESDAY MORNING.
DISCUSSION...
SHORT TERM (NOW THROUGH THURSDAY)...FORECAST FOR THE NEAR TERM
APPEARS TO BE ON TRACK...AS MODEL GUIDANCE CONTINUES TO BE RATHER
CONSISTENT REGARDING TONIGHTS RAIN/SNOW EVENT. BEFORE WE GET TO
THAT THOUGH...LOW CLOUDS ARE BEGINNING TO DEVELOP ALONG THE COAST
AS EXPECTED...AND WILL LIKELY CONTINUE TO GRADUALLY INCREASE IN
COVERAGE AND PUSH INLAND THROUGH THE EARLY MORNING HOURS. AREAS
ALONG THE COAST WILL LIKELY SEE SOME FOG AND DRIZZLE EARLY THIS
MORNING AS WELL...BOTH OF WHICH SHOULD DIMINISH AS CEILINGS LIFT
LATE IN THE MORNING.
ATTENTION THEN TURNS TO AN APPROACHING UPPER LEVEL TROUGH AND
COLD FRONT...WHICH IS PLAINLY EVIDENT ON SATELLITE IMAGERY WELL
OUT INTO THE OPEN PACIFIC. AS PREVIOUSLY MENTIONED...MODEL
GUIDANCE CONTINUES TO BE REMARKABLY CONSISTENT WITH BOTH TIMING OF
THIS SYSTEM AND QPF TOTALS...AND AS SUCH ONLY MINIMAL CHANGES WERE
MADE IN THAT REGARD. RAIN IS EXPECTED TO BEGIN ALONG THE DEL NORTE
COUNTY COASTLINE DURING THE MID TO LATE AFTERNOON...AND PUSH
SOUTHWARD AND INLAND THROUGH THE EVENING AND OVERNIGHT HOURS
BEFORE DIMINISHING TOMORROW MORNING. LINGERING SHOWERS MAY PERSIST
THROUGH THE DAY TOMORROW...BUT THE MOST SIGNIFICANT RAIN WILL
LIKELY CEASE EARLY IN THE MORNING. LIQUID ACCUMULATIONS SHOULD
REMAIN GENERALLY LIGHT TO MODERATE...WITH TOTALS RANGING FROM
AROUND .5 TO .75 INCHES IN THE HILLS OF DEL NORTE COUNTY...TO A
FEW HUNDREDTHS IN NORTHERN MENDOCINO COUNTY. HUMBOLDT AND TRINITY
COUNTIES WILL LIKELY SEE ACCUMULATIONS IN BETWEEN THOSE
NUMBERS...WITH THE HIGHEST TOTALS IN THE NORTHERN PARTS OF THE
COUNTY AND AT HIGHER ELEVATIONS.
WHAT IS A BIT MORE UNCERTAIN IS THE SNOW ACCUMULATIONS...AND IN
PARTICULAR HOW QUICKLY SNOW LEVELS WILL DROP AS COLD AIR PUSHES
INLAND BEHIND THE COLD FRONT. AT THIS POINT...IT APPEARS THAT
ELEVATIONS ABOVE 5000 FEET IN DEL NORTE AND NORTHERN HUMBOLDT
COUNTIES ARE A SAFE BET TO SEE A FEW INCHES OF SNOW THROUGH THE
END OF THE EVENT. IN ADDITION...ELEVATIONS BETWEEN 3500 AND 5000
FEET SHOULD ALSO SEE RAIN TRANSITION TO SNOW OVERNIGHT...BUT THIS
WILL LIKELY BE TOWARDS THE TAIL END OF THE HEAVIEST PRECIPITATION
AND SIGNIFICANT ACCUMULATIONS AT THIS LEVEL APPEAR TO BE UNLIKELY.
HOWEVER...THOSE WHO ARE TRAVELING ALONG MOUNTAIN ROADS THIS
EVENING THROUGH TOMORROW MORNING...PARTICULARLY HIGHWAYS 199...96
AND 3...SHOULD BE AWARE OF THE POTENTIAL FOR LIGHT SNOW. BY
TUESDAY AFTERNOON...SNOW LEVELS SHOULD FALL TO AS LOW AS 2500
FEET...AND WHILE THE BULK OF THE PRECIPITATION WILL LIKELY BE
FINISHED ANY LINGERING SPOTTY SHOWERS ACROSS INLAND AREAS COULD
PRODUCE A QUICK DUSTING OF SNOW AS WELL. WITH THE LOWERING SNOW
LEVELS WILL ALSO COME THE POTENTIAL FOR INLAND FROST TUESDAY
MORNING...ALTHOUGH IF CLOUD COVER IS PERSISTENT AND THE ATMOSPHERE
REMAINS WELL MIXED THIS THREAT COULD BE MITIGATED SOMEWHAT. WENT
AHEAD AND ISSUED A FROST ADVISORY FOR INLAND AREAS GIVEN THE COLD
AIRMASS THAT WILL BE SETTLING IN. TEMPERATURES TOMORROW MORNING
WILL LIKELY BE COLDER AS SKIES CLEAR AND CONDITIONS WILL BE MUCH
BETTER FOR EFFICIENT RADIATIVE COOLING. A WIDESPREAD FROST IS
LIKELY AS A RESULT...WITH THE POTENTIAL FOR A FREEZE IN PLACES AS
WELL.
INLAND TEMPERATURES WEDNESDAY AFTERNOON WILL REBOUND QUICKLY AS A
STOUT UPPER RIDGE QUICKLY BUILDS INTO THE WEST COAST...WITH EVEN
WARMER TEMPERATURES EXPECTED WEDNESDAY AS WELL. BRC
LONG TERM (FRIDAY THROUGH MONDAY)...FRIDAY MODELS HAVE COME INTO
DECENT AGREEMENT ON A WEAK SYSTEM MOVING INTO BRITISH COLUMBIA. THIS
WILL LIKELY SHIFT THE WINDS ONSHORE ENOUGH TO BRING A RETURN OF
COASTAL CLOUDS AND FOG. SATURDAY MODELS HAVE A MUCH DIFFERENT
SOLUTIONS FROM YESTERDAY. THE 00Z RUNS ALL SHOW A WEAK TROUGH MOVING
DOWN THE EAST SIDE OF THE RIDGE OVER THE PACIFIC. THIS MOVES
OVERHEAD ON SATURDAY AND COULD BRING A FEW SHOWERS TO THE INLAND
AREAS. HAVE ADDED A SLIGHT CHANCE OF SHOWERS IN INLAND AREAS...BUT
CONFIDENCE IS LOW ON THIS. IF IT MOVES OVER THE AREA DURING THE LATE
AFTERNOON THERE IS EVEN THE POTENTIAL FOR A FEW THUNDERSTORMS.
CONFIDENCE IS STILL LOW ON THIS FORECAST DUE TO HOW DRASTICALLY
DIFFERENT THIS SOLUTION IS FROM PREVIOUS RUNS. SUNDAY AND MONDAY
MODELS SHOW HIGH PRESSURE AND OFFSHORE FLOW BRINGING CLEARING SKIES
AND DRY CONDITIONS. MKK
INLAND TEMPERATURES WEDNESDAY AFTERNOON WILL REBOUND QUICKLY AS A
STOUT UPPER RIDGE QUICKLY BUILDS INTO THE WEST COAST...WITH EVEN
WARMER TEMPERATURES EXPECTED WEDNESDAY AS WELL.
AVIATION...LOW CLOUDS ARE GRADUALLY BUILDING ALONG THE
COAST...AND THIS IS EXPECTED TO CONTINUE THROUGH THE MORNING
HOURS. COVERAGE WILL CONTINUE INCREASE AND CLOUDS WILL SPREAD
FARTHER INLAND...RESULTING IN MVFR TO LOCALLY IFR CEILINGS AT ACV
AND CEC. PATCHY FOG AND DRIZZLE IS ALSO LIKELY...AND LOCALIZED
VISIBILITY REDUCTIONS WILL BE POSSIBLE. CEILINGS SHOULD BEGIN TO
LIFT BY LATE MORNING AS A COLD FRONT APPROACHES...AND LIGHT TO
MODERATE RAIN WILL BEGIN BY MID AFTERNOON AT CEC AND SPREAD SOUTH
TO ACV AS WELL. CEILINGS WILL LIKELY DROP AGAIN AS RAIN INCREASES
IN INTENSITY...WITH LOCALIZED VISIBILITY REDUCTIONS POSSIBLE
DURING THE HEAVIEST RAIN RATES THIS EVENING...PARTICULARLY AT CEC.
AT UKI...LOWER CHANCES FOR MVFR CEILINGS AND LIGHT RAIN EXIST THIS
EVENING AND OVERNIGHT AS WELL. BRC
MARINE...A COLD FRONT IS APPROACHING THE WATERS THIS MORNING. IN
THE NORTHERN WATERS THIS TURNED THE WINDS WESTERLY AND THEY WILL
CONTINUE TO TURN AND BECOME SOUTHERLY THIS MORNING. IN THE SOUTHERN
WATERS WINDS WILL DIMINISH THIS AFTERNOON AHEAD OF THE FRONT. LATE
THIS AFTERNOON THE FRONT WILL CROSS THE WATERS. IMMEDIATELY BEHIND
THE FRONT WINDS WILL BECOME NORTHERLY. HI-RES MODELS SHOW THESE
WINDS GUSTING TO 30 OR 35 KT FOR A COUPLE HOURS RIGHT BEHIND THE
FRONT. THEY MAKE IT DOWN INTO THE SOUTHERN WATERS. SO HAVE ISSUED A
SMALL CRAFT ADVISORY FOR THE NORTHERN OUTER WATERS TO ACCOUNT FOR
THE WINDS WITH THE FRONTAL PASSAGE. THIS MAY NEED TO BE EXPANDED TO
THE SOUTH...HOWEVER THE EXISTING SMALL CRAFT ADVISORY IS STILL IN
PLACE SO HAVE NOT EXTENDED IT. LATER TONIGHT THERE IS EXPECTED TO BE
A LULL IN THE WINDS BEHIND THE FRONT AND BEFORE THE HIGH PRESSURE
BUILDS INTO THE AREA ON TUESDAY. BEHIND THIS FRONT THERE IS A CHANCE
FOR A THUNDERSTORM OR TWO. FOR NOW HAVE HELD OFF ON PUTTING IT IN
THE FORECAST...BUT THIS WILL NEED TO BE WATCHED. LATER TONIGHT A
NORTHWESTERLY LONG PERIOD WAVE STARTS TO BUILD INTO THE WATERS. IT
LOOKS TO BE AROUND 9 TO 10 FT AT 13 SECONDS SO HAVE ISSUED A SMALL
CRAFT ADVISORY FOR THE INNER WATERS FOR THIS.
TUESDAY AFTERNOON THE HIGH PRESSURE REALLY STARTS TO BUILD INTO THE
AREA AND NORTHERLY WINDS INCREASE ONCE AGAIN. THESE WILL CONTINUE TO
INCREASE ON WEDNESDAY AND WILL APPROACH GALE FORCE ESPECIALLY OVER
THE OUTER WATERS. FOR NOW HELD OFF ON THE GALE WATCH AS IT LOOKS TO
BE ONLY A BORDERLINE EVENT. THURSDAY MODELS HAVE TRENDED SLIGHTLY
WEAKER WITH THE NORTHERLY WINDS DUE TO AN APPROACHING SHORTWAVE AND
FRIDAY THIS TREND CONTINUES AS THE WAVE MOVES BY TO THE NORTH OF THE
AREA. HIGH PRESSURE LOOKS TO RETURN FOR THE WEEKEND WITH STRONGER
NORTHERLIES.
A 992 LOW MOVING INTO THE QUEEN CHARLOTTE ISLANDS OFF BC WILL BE
INCREASING THE LONG PERIOD WAVES MOVING INTO OUR AREA ON TUESDAY.
THIS WAVE TRAIN LOOKS TO PEAK AROUND 9 FT AT 12 SECONDS ON TUESDAY.
THE LARGER SWELL FROM A 972MB LOW NEAR THE ALEUTIANS WILL START TO
MOVE INTO THE AREA ON THURSDAY MORNING. INITIALLY IT LOOKS LOOKS TO
BE AROUND 3 FT AT 21 SECONDS QUICKLY BUILDING TO 10 TO 11 FT AT 18
SECONDS BY LATE AFTERNOON OR EARLY EVENING. THIS MAY CREATE A FAIRLY
BIG SNEAKER WAVE HAZARD WITH THE SET BEHAVIOR. WINDS HAVE TRENDED
LOWER ON THURSDAY SO LOCALLY GENERATED WAVES WILL NOT BE ALL THAT
BIG AND THE LULLS BETWEEN THE SETS WILL BE FAIRLY SIGNIFICANT. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
FROST ADVISORY FROM 2 AM TO 8 AM PDT TUESDAY FOR CAZ003-076.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 2 AM TUESDAY TO 8 PM PDT FRIDAY FOR
PZZ450-455.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM PDT FRIDAY
FOR PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Apr 13, 5:06 AM PDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 506 AM PDT MON APR 13 2015 CAZ003-141215- NORTH COAST INTERIOR- 506 AM PDT MON APR 13 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. LIGHT TO MODERATE RAIN IS EXPECTED THIS AFTERNOON THROUGH EARLY TUESDAY...AND SNOW LEVELS WILL GRADUALLY FALL TO 2500 FEET BY TUESDAY MORNING. A SLIGHT CHANCE EXISTS FOR LIGHT SNOW ACCUMULATIONS ALONG HIGH ELEVATION PASSES...BUT SIGNIFICANT ACCUMULATIONS ARE EXPECTED TO REMAIN LARGELY ABOVE 4500 FEET. A FROST ADVISORY IS IN EFFECT FOR LATE TONIGHT THROUGH EARLY TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDESPREAD FROST IS EXPECTED WEDNESDAY MORNING...WITH THE POSSIBILITY FOR FREEZING TEMPERATURES IN SOME OF THE COLDEST VALLEYS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-141215- MENDOCINO INTERIOR- 506 AM PDT MON APR 13 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT FOR LATE TONIGHT THROUGH TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDESPREAD FROST IS EXPECTED WEDNESDAY MORNING...WITH THE POSSIBILITY FOR FREEZING TEMPERATURES IN SOME OF THE COLDEST VALLEYS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-141215- REDWOOD COAST-MENDOCINO COAST- 506 AM PDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PATCHY FROST WILL BE POSSIBLE ON WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-141215- UPPER TRINITY RIVER- 506 AM PDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. LIGHT RAIN IS EXPECTED THIS EVENING THROUGH EARLY TUESDAY...AND SNOW LEVELS WILL GRADUALLY FALL TO 2500 FEET BY TUESDAY MORNING. A SLIGHT CHANCE EXISTS FOR LIGHT SNOW ACCUMULATIONS ALONG HIGH ELEVATION PASSES...BUT SIGNIFICANT ACCUMULATIONS ARE EXPECTED TO REMAIN LARGELY ABOVE 4500 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDESPREAD FROST IS EXPECTED WEDNESDAY MORNING...WITH THE POSSIBILITY OF NEAR FREEZING TEMPERATURES IN SOME OF THE COLDEST VALLEYS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:17 AM PDT | Small Craft Advisory | EKA | 6 hr | |
| Apr 13, 3:17 AM PDT | Small Craft Advisory | EKA | 9 days | |
| Apr 13, 3:43 AM PDT | Frost Advisory | EKA | 28 hr | |
| Apr 13, 9:23 AM PDT | Gale Watch | EKA | 29 hr |
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.